Alert archive / Georgia / Flash Flood Watches in 2017
Flash Flood Watch 6, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Jun 20, 2017, 3:19 AM EDT for 42 counties in Georgia. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2017, 3:19 AM EDT (07:19 UTC)
- Expired
- Jun 21, 2017, 8:00 PM EDT
- In force
- 41 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 42 counties
Baldwin County, GA, Barrow County, GA, Butts County, GA, Carroll County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WGUS62 KFFC 200719 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 319 AM EDT Tue Jun 20 2017 GAZ025-027-031>039-041>062-066>073-078-079-201530- /O.NEW.KFFC.FF.A.0006.170620T0719Z-170621T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 319 AM EDT Tue Jun 20 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia... northwest Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Butts... Jasper...Jones...Monroe and Putnam. In east central Georgia... Greene...Hancock...Taliaferro...Warren and Wilkes. In north central Georgia...Barrow...Clayton...Cobb...DeKalb...Douglas... Fayette...Gwinnett...Henry...Morgan...Newton...North Fulton... Rockdale...South Fulton and Walton. In northeast Georgia... Clarke...Jackson...Madison...Oconee and Oglethorpe. In northwest Georgia...Carroll...Haralson and Paulding. In west central Georgia...Coweta...Harris...Heard...Lamar... Meriwether...Pike...Spalding...Talbot...Troup and Upson. * Through Wednesday morning * A weak frontal boundary will remain stationary across west central Georgia through the Atlanta Metro to near Athens through tonight. Heavy rainfall occurred along the Interstate 20 corridor Monday night/early Tuesday morning with widespread values between one and three inches, with some spotty 4 to 6 inches. An additional one to three inches with locally higher amounts is possible through the day Tuesday and into the overnight hours. * Flooding in low lying and flood prone areas will be possible, especially in urban areas along the Interstate 20 corridor. In addition, creeks, streams and rivers may overflow their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
356 WGUS62 KFFC 210049 FFAFFC Flood Watch National Weather Service Peachtree City GA 849 PM EDT Tue Jun 20 2017 GAZ025-027-031>039-041>062-066>073-078-079-210900- /O.CON.KFFC.FF.A.0006.000000T0000Z-170621T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 849 PM EDT Tue Jun 20 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...northwest Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Butts...Jasper...Jones...Monroe and Putnam. In east central Georgia...Greene...Hancock... Taliaferro...Warren and Wilkes. In north central Georgia... Barrow...Clayton...Cobb...DeKalb...Douglas...Fayette... Gwinnett...Henry...Morgan...Newton...North Fulton...Rockdale... South Fulton and Walton. In northeast Georgia...Clarke... Jackson...Madison...Oconee and Oglethorpe. In northwest Georgia...Carroll...Haralson and Paulding. In west central Georgia...Coweta...Harris...Heard...Lamar...Meriwether... Pike...Spalding...Talbot...Troup and Upson. * Until 8 AM EDT Wednesday * A weak frontal boundary will remain nearly stationary across west central Georgia through the Atlanta Metro to near Athens through tonight. Heavy rainfall occurred along the Interstate 20 corridor Tuesday with widespread amounts between one and four inches, with spotty 4 to 6 plus inches. Most of the additional overnight Tuesday into Wednesday rainfall should be mostly lighter amounts. * Flooding in low lying and flood prone areas will still be possible, especially in urban areas along the Interstate 20 corridor. In addition, creeks, streams and rivers may overflow their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
277 WGUS62 KFFC 210720 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 320 AM EDT Wed Jun 21 2017 GAZ025-027-031>039-041>062-066>073-078-079-211530- /O.EXT.KFFC.FF.A.0006.000000T0000Z-170622T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 320 AM EDT Wed Jun 21 2017 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch is now in effect for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...northwest Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Butts...Jasper...Jones...Monroe and Putnam. In east central Georgia...Greene...Hancock... Taliaferro...Warren and Wilkes. In north central Georgia... Barrow...Clayton...Cobb...DeKalb...Douglas...Fayette... Gwinnett...Henry...Morgan...Newton...North Fulton...Rockdale... South Fulton and Walton. In northeast Georgia...Clarke... Jackson...Madison...Oconee and Oglethorpe. In northwest Georgia...Carroll...Haralson and Paulding. In west central Georgia...Coweta...Harris...Heard...Lamar...Meriwether... Pike...Spalding...Talbot...Troup and Upson. * Through this evening * A weak frontal boundary will remain nearly stationary across west central Georgia through the Atlanta Metro to near Athens through this evening. Heavy rainfall occurred along the Interstate 20 corridor Tuesday with widespread amounts between one and four inches, and spotty areas of 4 to 6 plus inches. Any additional moderate to locally heavy rainfall today will result in additional flooding. * Flooding in low lying and flood prone areas will still be possible, especially in urban areas along the Interstate 20 corridor. In addition, creeks, streams and rivers may overflow their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
582 WGUS62 KFFC 211503 FFAFFC Flood Watch National Weather Service Peachtree City GA 1103 AM EDT Wed Jun 21 2017 GAZ025-027-031>039-041>062-066>073-078-079-220000- /O.CON.KFFC.FF.A.0006.000000T0000Z-170622T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Harris-Talbot- Including the cities of Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 1103 AM EDT Wed Jun 21 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Georgia...east central Georgia...north central Georgia...northeast Georgia...northwest Georgia and west central Georgia...including the following areas...in central Georgia...Baldwin...Butts...Jasper...Jones...Monroe and Putnam. In east central Georgia...Greene...Hancock... Taliaferro...Warren and Wilkes. In north central Georgia... Barrow...Clayton...Cobb...DeKalb...Douglas...Fayette... Gwinnett...Henry...Morgan...Newton...North Fulton...Rockdale... South Fulton and Walton. In northeast Georgia...Clarke... Jackson...Madison...Oconee and Oglethorpe. In northwest Georgia...Carroll...Haralson and Paulding. In west central Georgia...Coweta...Harris...Heard...Lamar...Meriwether... Pike...Spalding...Talbot...Troup and Upson. * Until 8 PM EDT this evening * A weak frontal boundary will remain nearly stationary across west central Georgia through the Atlanta Metro to near Athens through this evening. Heavy rainfall occurred along the Interstate 20 corridor Tuesday with widespread amounts between one and four inches, and spotty areas of 4 to 6 plus inches. Any additional moderate to locally heavy rainfall today will result in additional flooding. * Flooding in low lying and flood prone areas will still be possible, especially in urban areas along the Interstate 20 corridor. In addition, creeks, streams and rivers may overflow their banks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jun 20, 3:18 AM EDT, 1 minute earlier.
Area forecast discussion, Jun 20, 3:18 AM EDT, 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 318 AM EDT Tue Jun 20 2017 .SHORT TERM /Today through Wednesday/... A convergence zone has set up from roughly Frolona (Heard County) to Union City (Fulton County) to Danburg (Wilkes County). Overnight along this line, widespread 1" to 3" of rain has fallen with some spotty 4" to 6" totals noted. So, this area has been primed for flooding if additional rain falls. All of the hi-res models show that the convergence zone will hang around the same area through tonight, potentially moving a little north or south at times. Forecasted QPF calls for another 1" to 2" today, and there will be some locally higher amounts. Will go ahead and issue a Flash Flood Watch across the central CWFA to account for these additional rains through tonight. On and off showers and thunderstorms are expected today for most of the outlook area. Precipitation will be a lot more spotty across the far NW higher terrain, as somewhat drier air has settled across the area. For the remainder of the CWFA, a very moist and tropical airmass will remain in place through the short term period. PWATS aoa 2" will be the rule. The old boundary/convergence area will serve to focus precipitation today. However, within the most/tropical airmass, convection will be able to develop almost anywhere south of this feature. Models continue to indicate high pops, so have gone at least likely. Wednesday looks to be very similar to today, but the axis of heaviest precip may shift a bit southward. With so much cloud cover and precip around, max temps will be below normal for the period. NListemaa .LONG TERM /Wednesday Night through Monday/... The long term portion of the forecast will remain unsettled. The old boundary/convergence zone will remain a focus for precip through Wednesday night across the southern CWFA. The old boundary should begin to shift northward by Thursday as a potential tropical cyclone makes landfall across the western Gulf Coast. The boundary looks to set up across far northern GA on Thursday and remains nearly stationary through the early week. The remnants of any tropical system should move east along the boundary during the weekend/early next week. Another flood watch may be needed during the extended period for northern portions of GA as the remnants impact the area. High pressure, and drier air should finally settle across the area by the middle of next week. NListemaa && .AVIATION... 06Z Update... Convergence line of shra has set up along the south end of the airfield. This feature should stick around most of the overnight hours, with sct/numerous showers impacting ATL. This convergence line should remain in place most of the day, possibly shifting slightly north/slightly south through most of the day. TSRA chances will increase through the afternoon. Winds are expected to shift to the NE by early morning, until then, they should be light and variable. //ATL Confidence...06Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 79 68 80 69 / 70 60 40 40 Atlanta 79 69 79 70 / 60 50 40 50 Blairsville 79 63 78 65 / 50 50 30 40 Cartersville 82 68 81 70 / 50 40 40 40 Columbus 78 71 81 73 / 80 70 60 50 Gainesville 79 67 79 68 / 50 50 40 40 Macon 79 70 81 72 / 80 70 60 40 Rome 84 69 82 70 / 20 20 30 40 Peachtree City 78 68 79 70 / 70 60 40 50 Vidalia 82 72 83 73 / 80 70 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for the following zones: Baldwin...Barrow...Butts...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Greene...Gwinnett... Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper... Jones...Lamar...Madison...Meriwether...Monroe...Morgan... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Pike... Putnam...Rockdale...South Fulton...Spalding...Talbot... Taliaferro...Troup...Upson...Walton...Warren...Wilkes. && SHORT TERM...NListemaa LONG TERM....NListemaa AVIATION...NListemaa
Hazardous weather outlook, Jun 19, 3:27 PM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 327 PM EDT Mon Jun 19 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 327 PM EDT Mon Jun 19 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected through tonight. The best chances for thunderstorms will be across north Georgia through this afternoon, shifting into central Georgia overnight tonight. Some strong storms are likely and a few severe thunderstorms are possible. The primary hazards will be very heavy rain, strong, gusty winds, frequent cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day. The primary hazard will be very heavy rainfall through Tuesday as ample moisture and a cold front interact over the region. Other threats include strong, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 19, 9:25 PM EDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
925 PM EDT MON JUN 19 2017
GAZ036>038-050-200200-
Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
925 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OGLETHORPE...SOUTHEASTERN
CLARKE...OCONEE AND NORTHERN GREENE COUNTIES UNTIL 1000 PM EDT...
At 924 PM EDT...a strong thunderstorm was over Farmington, or near
Watkinsville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Watkinsville, Lexington, Crawford, Arnoldsville, Bishop, Maxeys,
Whitehall, Athens-Clarke County, Stephens, Wrayswood, Hutchings,
Barnett Shoals, Philomath, Farmington and State Botanical Garden Of
Ga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3370 8299 3369 8299 3369 8340 3372 8343
3372 8344 3374 8345 3375 8345 3377 8346
3387 8349 3400 8304 3371 8298
TIME...MOT...LOC 0124Z 257DEG 18KT 3380 8338
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 19, 10:35 PM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1035 PM EDT MON JUN 19 2017
GAZ036>038-047>050-059-200300-
Morgan GA-Walton GA-Oglethorpe GA-Jasper GA-Clarke GA-Oconee GA-
Newton GA-Greene GA-
1035 PM EDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHEASTERN WALTON...
WESTERN OGLETHORPE...NORTHERN JASPER...SOUTHEASTERN CLARKE...
SOUTHEASTERN OCONEE...SOUTHEASTERN NEWTON AND NORTHWESTERN GREENE
COUNTIES UNTIL 1100 PM EDT...
At 1035 PM EDT...a strong thunderstorm was over Wrayswood, or 8 miles
northeast of Madison...moving northeast at 20 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Covington, Madison, Lexington, Social Circle, Crawford, Rutledge,
Newborn, Mansfield, Bostwick, Arnoldsville, Woodville, Maxeys,
Buckhead, Athens-Clarke County, Stephens, Wrayswood, Hutchings,
Barnett Shoals, Greshamville and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3341 8376 3359 8385 3400 8305 3381 8296
3380 8298 3378 8298 3374 8295
TIME...MOT...LOC 0235Z 242DEG 19KT 3368 8335Special weather statement, Jun 20, 1:51 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 AM EDT TUE JUN 20 2017
GAZ033-042>046-048-052>055-057-066-200645-
Fayette GA-Rockdale GA-Coweta GA-Carroll GA-Troup GA-Heard GA-
Newton GA-Henry GA-South Fulton GA-North Fulton GA-Douglas GA-
Clayton GA-DeKalb GA-
151 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN ROCKDALE...
COWETA...SOUTHERN CARROLL...NORTHERN TROUP...HEARD...WESTERN
NEWTON...HENRY...SOUTH FULTON...NORTH FULTON...SOUTHWESTERN
DOUGLAS...CLAYTON AND SOUTHWESTERN DEKALB COUNTIES UNTIL 245 AM
EDT...
At 149 AM EDT...a line of strong thunderstorms was extended from
Franklin to Whitesburg and Stockbridge, moving northeast at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding and rising
water on small creeks and streams, especially in poor
drainage areas.
Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, McDonough, Fayetteville, Jonesboro,
Franklin, Peachtree City, East Point, Stockbridge, Union City, Forest
Park, Riverdale, College Park, Fairburn, Hampton, Tyrone, Morrow,
Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3372 8437 3360 8393 3340 8415 3335 8435
3335 8438 3334 8438 3313 8524 3351 8531
TIME...MOT...LOC 0549Z 244DEG 9KT 3361 8435 3352 8489 3326 8526Special weather statement, Jun 20, 2:35 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
235 AM EDT TUE JUN 20 2017
GAZ033-042>046-048-052>055-057-200730-
Fayette GA-North Fulton GA-Douglas GA-Rockdale GA-Clayton GA-
Coweta GA-DeKalb GA-Carroll GA-Heard GA-Newton GA-Henry GA-
South Fulton GA-
235 AM EDT TUE JUN 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTH FULTON...
SOUTHWESTERN DOUGLAS...SOUTHERN ROCKDALE...CLAYTON...COWETA...
SOUTHWESTERN DEKALB...SOUTHERN CARROLL...HEARD...WESTERN NEWTON...
WESTERN HENRY AND SOUTH FULTON COUNTIES UNTIL 330 AM EDT...
At 233 AM EDT...a line of thunderstorms with heavy rain extended
from near Franklin to Palmetto and Riverdale, moving east at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain will cause temporary street flooding and
rising water on creeks and streams, especially in poor
drainage areas.
Some locations in the path of these storms include
Atlanta, Newnan, Carrollton, McDonough, Fayetteville, Jonesboro,
Franklin, Peachtree City, East Point, Stockbridge, Union City, Forest
Park, Riverdale, College Park, Fairburn, Hampton, Tyrone, Morrow,
Lovejoy and Hapeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3364 8475 3373 8437 3360 8393 3340 8415
3335 8438 3322 8482 3322 8485 3321 8486
3322 8486 3323 8487 3322 8494 3317 8508
3320 8511 3316 8512 3313 8523 3347 8530
TIME...MOT...LOC 0633Z 260DEG 8KT 3326 8524 3350 8479 3356 8439The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:55 PM EDT | Special Weather Statement | FFC | Marion | 35 min |
| Jun 19, 9:25 PM EDT | Special Weather Statement | FFC | Oconee, Oglethorpe | 35 min |
| Jun 19, 10:35 PM EDT | Special Weather Statement | FFC | Morgan, Oglethorpe | 25 min |
| Jun 19, 11:05 PM EDT | Flash Flood Warning | FFC | Greene, Jasper, Morgan, Newton, Oconee, Oglethorpe and 3 more | 6 hr |
| Jun 20, 12:33 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Newton | 5 hr |
| Jun 20, 1:51 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 54 min |
| Jun 20, 2:35 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Heard, Henry | 55 min |
| Jun 20, 3:26 AM EDT | Special Weather Statement | FFC | Carroll, Clayton, Coweta, Fayette, Heard | 64 min |
| Jun 20, 5:03 AM EDT | Special Weather Statement | FFC | Butts, Clarke, Greene, Henry, Jasper, Morgan and 7 more | 3 hr |
| Jun 20, 9:38 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 67 min |
| Jun 20, 9:40 AM EDT | Special Weather Statement | FFC | Pike, Spalding | 65 min |
| Jun 20, 11:01 AM EDT | Special Weather Statement | FFC | Fayette, Henry | 59 min |
| Jun 20, 11:05 AM EDT | Special Weather Statement | FFC | Greene, Morgan | 55 min |
| Jun 20, 11:16 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 59 min |
| Jun 20, 11:35 AM EDT | Flash Flood Warning | FFC | Greene, Morgan, Newton | 6 hr |
| Jun 20, 12:26 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale, Walton | 64 min |
| Jun 20, 12:45 PM EDT | Special Weather Statement | FFC | Fulton | 45 min |
| Jun 20, 1:11 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Jun 20, 1:27 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Jun 20, 1:33 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 57 min |
| Jun 20, 2:10 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 50 min |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:20 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 12 hr |
| Jun 20, 2:31 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fulton | 59 min |
| Jun 20, 3:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 46 min |
| Jun 20, 3:17 PM EDT | Special Weather Statement | FFC | DeKalb | 43 min |
| Jun 20, 3:31 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Jun 20, 3:38 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 52 min |
| Jun 20, 3:44 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jun 20, 3:54 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Jun 20, 6:43 PM EDT | Special Weather Statement | FFC | Clayton | 47 min |
Nearby
Flash Flood Watches in Georgia, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.